MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM TROCAR; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.6MM TROCAR; GUIDE
Catalog Number 312.74
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 during routine incoming inspection of loaner set at the (b)(4) field stock location, it was noticed that the 1.6mm trocar was bent.There was no known patient or hospital involvement.This report is for one (1) 1.6mm trocar.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3.H6: part: 312.740; lot: 9199882; manufacturing site: bettlach; release to warehouse date: november 07, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the 1.6mm trocar was received at us cq with the shaft of the trocar bent.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft measured within specification.The length of the trocar shaft measured within specification.Document/specification review: the following drawing(s) was reviewed; trocar assembly 4.5 mm percutaneous conclusion: the complaint condition is confirmed as the 1.6mm trocar was received with the shaft of the trocar bent.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6MM TROCAR
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8264692
Report Number2939274-2019-55983
Device Sequence Number11151688
Product Code FZX
UDI-Device Identifier10886982187918
UDI-Public(01)10886982187918
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.74
Device Lot Number9199882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1